Log In Sign Up

Loestrin 24 fe user. I have a question.. not sure whether to worry or not.


Forum: Birth Control

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Birth Control LinkBack Topic Tools Search this Topic Display Modes
  #1  
September 14th, 2011, 08:03 AM
Newbie
Join Date: Sep 2011
Posts: 3
Hey everyone I just have a simple question for anyone who has been on this pill for at least a year or more (if anyone was able to make it that long). Just a little background, I been on Loestrin 24 fe for at least over a year.. maybe about a year & 1/2 now.. and I haven't have any issues with it or anything. I'm 18, and just started using birth control for the first time last year when I was 17 so I'm still learning about it. I needed the pill so my periods would regulate and ease my anemia. Sorry this is a little long, but it will explain the question better..

I have noticed something that I'm not sure if normal for this pill or not. Since I hit a year on using this, my period has lighten up.. which I know is normal. I wasn't concerned about it since I went from having it up to 6 days pre pill, and now I been getting it 2-3 days on this pill (which is about what it said). Well I wanna say since maybe about a month or so ago, I noticed it cut down from 3 days to 2 (lightened up more), then this month.. (September 10) I had it just maybe like a day or a day & 1/2? And it wasn't much at all, it was just a brownish barely pink, maybe slightly more than spotting.. but not much different. I got a little concerned, since that was a rapid change over a month or two. I know it lightens as time goes on but it took about a 6 months -year till it got up to 2-3 days. Now all of a sudden I just have 1 day of practically spotting. I don't know whether to think of it anymore than that or not. I am very consistent with this pill and I haven't missed one.. only thing I do once in a while is take it an hour or so later if I had to.. but thats it. I've always been careful.. and haven't done anything to make it less effective.. as far as I know.

Now as far as do I have any pregnancy symptoms? Not that I truly think so. But I have noticed over the past few days I have has such nausea in the morning (no vomiting though but almost had close calls) .. sometimes I will get that if I don't eat at all in the morning, but I have been and I still have it. It dies down by like afternoon. I'm a bit tired but I have a hectic college schedule, and anemic. And I do have a dull lower back ache that reoccurs from time to time, but yet I been working out so I don't know? But that's it.

So anyone who knows about this pill, does it eventually lighten up to no period at all? And if it does, how long do I have to be on it till it does. Or if Loestrin doesn't work like that or any other bc pill, what should I do? I could be just worrying over nothing, but I thought it was a little strange. No rude comments or anything, just tell me what you know or think. Thank you
Reply With Quote
  #2  
September 14th, 2011, 08:24 AM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
The Pill can do that, yes. Everyone reacts to it differently. It also causes pregnancy symptoms because it has synthetic progesterone in it, which is the hormone that rises very high in early pregnancy.

Do all your homework about the risks of the Pill, especially since you have started it at a very young age! It can really harm your fertility and increase your risk for breast cancer when you take before your first baby, under the age of 25, and for longer than 5 years. I hope your doctor was very clear with you about the risks! The Pill doesn't fix heavy periods, it just makes you have a phony cycle and covers up the problem for awhile. There's a good chance you'll have heavy bleeding again whenever it's time to go off. My sister had the same thing, she was also anemic from it. For her, it was just a little fibroid that was causing the bleeding. She took meds for 2 cycles to shrink it and hasn't had an issue since. It's a good idea to find out the cause of the heavy bleeding and eliminate the problem completely.
__________________
Reply With Quote
  #3  
September 16th, 2011, 02:10 PM
~Jess~'s Avatar Platinum Supermommy
Join Date: Oct 2005
Location: Central California
Posts: 16,959
I've been on Loestrin 24 for about a year and a half now and my period normally consists of about 2 days of very light bleeding, but there have been months where I only spot, and even a month where I didn't get a period at all, but I wasn't pregnant. If you think it could be possible though, take a test to put your mind at ease. You're probably fine though.
__________________






Reply With Quote
  #4  
September 17th, 2011, 07:38 AM
Newbie
Join Date: Sep 2011
Posts: 3
Quote:
Originally Posted by ShawnaCAN View Post
The Pill can do that, yes. Everyone reacts to it differently. It also causes pregnancy symptoms because it has synthetic progesterone in it, which is the hormone that rises very high in early pregnancy.

Do all your homework about the risks of the Pill, especially since you have started it at a very young age! It can really harm your fertility and increase your risk for breast cancer when you take before your first baby, under the age of 25, and for longer than 5 years. I hope your doctor was very clear with you about the risks! The Pill doesn't fix heavy periods, it just makes you have a phony cycle and covers up the problem for awhile. There's a good chance you'll have heavy bleeding again whenever it's time to go off. My sister had the same thing, she was also anemic from it. For her, it was just a little fibroid that was causing the bleeding. She took meds for 2 cycles to shrink it and hasn't had an issue since. It's a good idea to find out the cause of the heavy bleeding and eliminate the problem completely.
Thanks I do understand the risks, my doctor tells me everytime! I don't think there's a problem, Ive just always had heavy periods. I know once I get off it one day it will return, but its just a risk I got to take I need the pill for another reason, but that one is obvious
Reply With Quote
  #5  
September 17th, 2011, 07:42 AM
Newbie
Join Date: Sep 2011
Posts: 3
Thanks that made me feel better. I think I'm fine too, but just this month I haven't felt like me. If that's how it works I'll go with that but if I do miss it next month or whenever, I probably will do one just in case. But thank you

Last edited by kfm13; September 17th, 2011 at 07:47 AM.
Reply With Quote
Reply

Tags
birth control

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 11:21 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0